Hail, Lac Qui Parle
- When
- September 5, 9:00 PM CST to 9:03 PM CST
- Where
- Lac Qui Parle County, 1 mi S of Bellingham
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.117, -96.300
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 5, 1:45 PM CST, 7 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 245 PM CDT MON SEP 5 2005 .DISCUSSION...TONIGHT THROUGH THURSDAY RATHER STRONG 850MB WAA AND INCREASING ELEVATED INSTABILITY HAS BEEN KEEPING SCATTERED SHOWERS AND THUNDERSTORMS GOING THRU MUCH OF THE DAY ACROSS CENTRAL MN. CONVECTION TEMPORARILY DIMINISHING BUT SHOULD FIRE UP AGAIN LATER THIS AFTERNOON AND EVENING IN E DKTS AND W MN AHEAD OF APPROACHING TROUGH. WATER VAPOR IMAGERY SHOWS NICE DISTURBANCE NOW MOVING ACRS DKTS WHICH SHOULD HELP CONVECTION ALONG. THIS FEATURE WILL MOVE INTO W MN THIS EVE AND ACROSS STATE OVERNIGHT. MAY SEE SOME STORMS DEVELOPING LATE AFTN AND EVE WELL AHEAD OF SURFACE FRONT IN E MN INTO WI WITH SBCAPE INCREASING REMAINDER OF THE DAY AND CIN RATHER WEAK DUE TO 700 MB TEMPS AROUND +7. HIGH PRESSURE MOVING INTO W MN TUESDAY WILL MAKE FOR A DRY DAY BUT THUNDERSTORM CHANCES WILL CONTINUE IN S AND E MN INTO WI VICINITY SURFACE FRONT. STILL SOME RATHER SIGNIFICANT DIFFERENCES BETWEEN NAM AND GFS WED AND THURSDAY WITH GFS PUSHING SIGNIFICANT RAINS BACK INTO S MN ON WEDNESDAY AND NAM HOLDING OFF ON SIGNIFICANT RAIN CHANCES UNTIL THURSDAY. NEITHER MODEL HAS BEEN CONSISTENT ON TIMING OF PRECIPIATION SO NOT ALOT OF CONFIDENCE. LONGER TERM...THURSDAY NIGHT THROUGH MONDAY NIGHT VERY WARM AIRMASS INDICATED OVER THE UPPER MIDWEST ACCORDING TO LAST EVENINGS RUN FOR ECMWF AND GFS AS WELL AS 06Z DGEX. THICKNESS FCST (1000-500 MB LAYER) INITIALLY SHOW 564 TO 570 VALUES WITH WARMING TO 576 AND ABOVE OVER THE WEEKEND. THE 50H FORECAST TRANSITIONS FROM ZONAL TO SOUTHWEST FLOW ALOFT (DGEX AND GFS) BETWEEN SATURDAY AND SUNDAY...BUT AIRMASS LOOKS LIKE IT WOULD BE INCREASINGLY CAPPED OVER THIS TIME FRAME AS BAROCLINITY MIGRATES WELL INTO CANADA. OUR GRIDS CONTINUE TO EMPHASIS THURSDAY NIGHT THROUGH FRIDAY NIGHT FOR ANY PRECIPITATION RISK. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 843 PM CDT MON SEP 5 2005 MNZ047-048-054>056-064-061130- CHIPPEWA-LAC QUI PARLE-POPE-STEVENS-SWIFT-YELLOW MEDICINE- 843 PM CDT MON SEP 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT. ...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH MIDNIGHT... A COLD FRONT OVER THE DAKOTAS WILL MOVE INTO WESTERN MINNESOTA LATE THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FRONT LATE THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. VERY HEAVY RAIN IS ALSO EXPECTED WITH THESE STORMS SO LOCALIZED FLOODING IS ALSO A CONCERN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS ANTICIPATED TONIGHT. MNZ041>045-061130- DOUGLAS-KANABEC-MILLE LACS-MORRISON-TODD- 843 PM CDT MON SEP 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA. .DAY ONE...TONIGHT. ...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 4 AM CDT... A COLD FRONT OVER THE DAKOTAS WILL MOVE INTO WESTERN MINNESOTA LATE THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FRONT LATE THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. VERY HEAVY RAIN IS ALSO EXPECTED WITH THESE STORMS SO LOCALIZED FLOODING IS ALSO A CONCERN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS ANTICIPATED TONIGHT. MNZ049>051-057>059-065-066-073-061130- BENTON-KANDIYOHI-MCLEOD-MEEKER-REDWOOD-RENVILLE-SHERBURNE-STEARNS- WRIGHT- 843 PM CDT MON SEP 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA. .DAY ONE...TONIGHT A COLD FRONT OVER THE DAKOTAS WILL MOVE INTO WESTERN MINNESOTA BY MIDNIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AND ALONG THIS FRONT IN WESTERN MINNESOTA LATE THIS EVENING. THEN THE STORMS WILL MOVE EAST INTO CENTRAL AND SOUTH CENTRAL MINNESOTA AFTER MIDNIGHT. SOME STORMS COULD BECOME SEVERE...CAUSING DAMAGING WINDS AND LARGE HAIL. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS SO LOCALIZED FLOODING IS ALSO A CONCERN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL BE MOVING THROUGH THE AREA TUESDAY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT AND SOME STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MNZ052-053-060>063-067>070-074>078-082>085-091>093-WIZ014>016- 023>028-061130- ANOKA-BARRON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DUNN- EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-LE SUEUR- MARTIN-NICOLLET-PEPIN-PIERCE-POLK-RAMSEY-RICE-RUSK-SCOTT-SIBLEY- ST CROIX-STEELE-WASECA-WASHINGTON-WATONWAN- 843 PM CDT MON SEP 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL WISCONSIN AND EAST CENTRAL AND SOUTH CENTRAL MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL BE MOVING THROUGH THE AREA TUESDAY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT AND SOME STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MARGRAF/KAT
The Aberdeen radar (KABR), 170 km away, was scanning. The volume nearest the first event began at 02:59 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479269, 5479270, 5479271, 5479272.